Volume 14, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2487–3110
Issue 4, 1865–2486
Issue 3, 1245–1863
Issue 2, 617–1244
Issue 1, 1–616

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Planar open books, monodromy factorizations and symplectic fillings

Olga Plamenevskaya and Jeremy Van Horn-Morris

Geometry & Topology 14 (2010) 2077–2101
Abstract

We study fillings of contact structures supported by planar open books by analyzing positive factorizations of their monodromy. Our method is based on Wendl’s theorem on symplectic fillings of planar open books. We prove that every virtually overtwisted contact structure on L(p,1) has a unique filling, and describe fillable and nonfillable tight contact structures on certain Seifert fibered spaces.

Keywords
contact structures, open books, symplectic filling
Mathematical Subject Classification 2000
Primary: 57R17
Secondary: 53D35
References
Publication
Received: 17 December 2009
Accepted: 13 August 2010
Published: 16 September 2010
Proposed: Yasha Eliashberg
Seconded: Peter Ozsvath, Leonid Polterovich
Authors
Olga Plamenevskaya
Department of Mathematics
Stony Brook University
Stony Brook NY 11794-3651
USA
Jeremy Van Horn-Morris
American Institute of Mathematics
Palo Alto CA 94306
USA